Alert archive / Nevada / High Wind Warnings in 2025
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Feb 1, 2025, 11:03 AM PST for 5 counties in Nevada. It took effect at Feb 2, 2025, 10:00 AM PST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2025, 11:03 AM PST (19:03 UTC)
- In effect from
- Feb 2, 2025, 10:00 AM PST
- Expired
- Feb 2, 2025, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 1:38 PM PST | NON-TSTM WND GST 59 | 13 Wnw Kings River Vall, NV | Mesonet station TEXN2 Texas Springs RAWS. |
| Feb 2, 4:03 PM PST | NON-TSTM WND GST 80 | 5 Sw Ruby Valley, NV | RUBY VALLEY RAWS (RBVN2). ELEVATION 6891.0 FT. |
| Feb 2, 6:03 PM PST | HIGH SUST WINDS 40 | 5 Sw Ruby Valley, NV | RUBY VALLEY RAWS (RBVN2). ELEVATION 6891.0 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS75 KLKN 011903 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1103 AM PST Sat Feb 1 2025 NVZ030-031-033>039-020315- /O.NEW.KLKN.HW.W.0001.250202T1800Z-250203T0300Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-South Central Elko- Including the cities of Beowawe, Eureka, Battle Mountain, Preston, Eureka Airport, Ryndon, Ruth, Argenta, Winnemucca, Elko, Lee, Ely, Mountain City, Valmy, Golconda, Palisade, Oasis, Lamoille, West Wendover, Hickison Summit, Jiggs, Dunphy, South Fork, Charleston, Emigrant Pass, Ruby Lake, Ely Airport, Tuscarora, Gibbs Ranch, Spring Creek, Midas, Lund, Garden Pass, Diamond Valley, Cherry Creek, Jarbidge, Dufferena, Pinto Summit, Crescent Valley, Grass Valley, Owyhee, and McGill 1103 AM PST Sat Feb 1 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, Southeastern Elko, Southwest Elko, and Humboldt Counties. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Take precautions while driving, especially high profile vehicles. Exhibit extreme caution when driving near or passing semis and other high profile vehicles. * ADDITIONAL DETAILS...Avoid any downed power lines. $$ JB
4 follow-up statements
079 WWUS75 KLKN 011909 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1109 AM PST Sat Feb 1 2025 NVZ030-031-033>039-020515- /O.CON.KLKN.HW.W.0001.250202T1800Z-250203T0300Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-South Central Elko- Including the cities of Beowawe, Eureka, Battle Mountain, Preston, Eureka Airport, Ryndon, Ruth, Argenta, Winnemucca, Elko, Lee, Ely, Mountain City, Valmy, Golconda, Palisade, Oasis, Lamoille, West Wendover, Hickison Summit, Jiggs, Dunphy, South Fork, Charleston, Emigrant Pass, Ruby Lake, Ely Airport, Tuscarora, Gibbs Ranch, Spring Creek, Midas, Lund, Garden Pass, Diamond Valley, Cherry Creek, Jarbidge, Dufferena, Pinto Summit, Crescent Valley, Grass Valley, Owyhee, and McGill 1109 AM PST Sat Feb 1 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, Southeastern Elko, Southwest Elko, and Humboldt Counties. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Take precautions while driving, especially high profile vehicles. Exhibit extreme caution when driving near or passing semis and other high profile vehicles. * ADDITIONAL DETAILS...Avoid any downed power lines. $$ JB
460 WWUS75 KLKN 021008 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 AM PST Sun Feb 2 2025 NVZ030-031-033>039-030100- /O.CON.KLKN.HW.W.0001.250202T1800Z-250203T0300Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-South Central Elko- Including the cities of Valmy, Lund, Preston, Grass Valley, Cherry Creek, Ryndon, Garden Pass, West Wendover, Pinto Summit, Dunphy, Hickison Summit, McGill, Battle Mountain, Golconda, Eureka Airport, Spring Creek, Ely Airport, Palisade, Diamond Valley, Jiggs, Gibbs Ranch, Mountain City, Argenta, South Fork, Ely, Ruth, Lee, Beowawe, Midas, Owyhee, Oasis, Lamoille, Dufferena, Tuscarora, Emigrant Pass, Jarbidge, Ruby Lake, Elko, Charleston, Crescent Valley, Winnemucca, and Eureka 208 AM PST Sun Feb 2 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, Southeastern Elko, Southwest Elko, and Humboldt Counties. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Take precautions while driving, especially high profile vehicles. Exhibit extreme caution when driving near or passing semis and other high profile vehicles. * ADDITIONAL DETAILS...Avoid any downed power lines. $$ 92
029 WWUS75 KLKN 022300 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 300 PM PST Sun Feb 2 2025 NVZ036-030300- /O.NEW.KLKN.DU.Y.0001.250202T2300Z-250203T0300Z/ /O.CON.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/ Northern Lander and Northern Eureka- Including the cities of Beowawe, Crescent Valley, Battle Mountain, Emigrant Pass, Argenta, Palisade, and Dunphy 300 PM PST Sun Feb 2 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, sustained southwest winds 25 to 35 mph, with gusts near 60 mph. * WHERE...Northern Lander and Northern Eureka County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Take precautions while driving, especially high profile vehicles. Exhibit extreme caution when driving near or passing semis and other high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NVZ030-031-033>035-037>039-030300- /O.CON.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-White Pine-Southern Lander and Southern Eureka-Southwest Elko-South Central Elko- Including the cities of Ryndon, Diamond Valley, West Wendover, Jiggs, Gibbs Ranch, Spring Creek, Tuscarora, Oasis, Ruth, South Fork, Dufferena, Ely, Mountain City, Eureka, Hickison Summit, Lee, Jarbidge, Eureka Airport, Ely Airport, Elko, Charleston, Owyhee, Cherry Creek, Lund, Garden Pass, McGill, Golconda, Pinto Summit, Grass Valley, Valmy, Winnemucca, Lamoille, Midas, Ruby Lake, and Preston 300 PM PST Sun Feb 2 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained southwest winds 25 to 35 mph, with gusts near 60 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, Southeastern Elko, Southwest Elko, and Humboldt Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Take precautions while driving, especially high profile vehicles. Exhibit extreme caution when driving near or passing semis and other high profile vehicles. $$ BS
259 WWUS75 KLKN 030257 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 657 PM PST Sun Feb 2 2025 NVZ036-030400- /O.EXP.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/ /O.EXP.KLKN.DU.Y.0001.000000T0000Z-250203T0300Z/ Northern Lander and Northern Eureka- Including the cities of Battle Mountain, Dunphy, Crescent Valley, Palisade, Beowawe, Emigrant Pass, and Argenta 657 PM PST Sun Feb 2 2025 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds gusts have diminished across northern and central Nevada this evening, and are expected to continue to weaken into the mid to late evening hours. While some areas will remain hazy this evening, visibilities are expected to gradually improve. Both the High Wind Warning and the Blowing Dust Advisory will expire at 7pm this evening. $$ NVZ030-031-033>035-037>039-030400- /O.EXP.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-White Pine-Southern Lander and Southern Eureka-Southwest Elko-South Central Elko- Including the cities of Lund, Jiggs, Golconda, Ruby Lake, Preston, South Fork, Dufferena, Ely, Tuscarora, Garden Pass, Eureka, Ely Airport, Pinto Summit, Jarbidge, West Wendover, Ruth, Diamond Valley, Oasis, Ryndon, McGill, Valmy, Cherry Creek, Grass Valley, Gibbs Ranch, Hickison Summit, Winnemucca, Elko, Charleston, Owyhee, Midas, Mountain City, Lamoille, Eureka Airport, Lee, and Spring Creek 657 PM PST Sun Feb 2 2025 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have subsided below warning levels. As of 7PM this evening there are only a few locations, which are mainly over and near mountains, where wind gusts are still reaching low end advisory levels. Winds are expected to continue to diminish into the mid to late evening hours. The High Wind Warning is expiring at 7PM. $$ 96
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Feb 1, 3:00 AM PST, 8 hours 3 minutes earlier.
Area forecast discussion, Feb 1, 3:00 AM PST, 8 hours 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 300 AM PST Sat Feb 1 2025 .SYNOPSIS...Period of active weather persists thru next week with only brief lulls in activity Monday and Thursday. Accumulating rain and snow as well as breezy to locally windy condtions are expected. && .SHORT TERM...Today through Sunday night Plume of subtropical moisture continues to stream into the western U.S. thru the short term period along a frontal boundary associated with a robust upper low centered over B.C. Canada. Front sags into northern Nevada today setting up as a stationary front with an increase of precipitation along the front. Precip will be focused along and north of the I-80 corridor with the southernmost extent of areal coverage roughly the US-50 corridor. As is typical under these warm and moist patterns, snow levels will be relatively high, residing between 6000 feet and 7000 feet early this morning but a sharper north to south temperature gradient will shape up thru the day as the afore mentioned frontal boundary sags into northern Nevada. Snow levels along the Idaho and Oregon borders look to reside around 5500 feet by this evening while warm west-southwesterly mid and low level flow raise snow levels to around 8000 feet or higher along the US-50 corridor. Anomalously high PWAT values residing between 0.50” and 0.75” bring plenty of opportunity for accumulating precipitation. Rain and rain/snow mix in the valleys look to total between 0.25 inches and 0.75 inches across northern Nevada today and tonight with some locales expected to exceed 0.75 inches. Valley accumulations along the US-50 corridor will be around 0.10 inches or less. The high terrain across northern Nevada will see several inches of new snowfall with the highest peaks tallying 18 inches or more between today and tonight. Southwesterly surface winds remain breezy with gusts 20 to 30 mph across the forecast area. Daytime high temperatures today reside in the mid 30s to low 40s north of I-80, with temperatures trending much warmer further south. South of US-50, highs in the upper 40s to mid 50s are expected. Overnight low temperatures reside in the mid 20s to mid 30s across the region. On Sunday the overall synoptic pattern remains relatively unchanged. Biggest item of note is an upper low approaching from the central Pacific, just north of Hawaii. As consequence, upper flow turns more southwesterly, advecting warmer air into the forecast area. This will begin to lift the stationary front positioned west to east over northern Nevada north into Idaho and Oregon with snow levels remaining high. Main area of precipitation will follow the boundary north with activity dissipating from south to north thru Sunday and Sunday night. Precipitation will be confined to north of the I-80 corridor by sunrise Monday morning. Precipitation accumulations Sunday and Sunday night reside along and north of the I-80 corridor with valley rain and mountain snow again expected. Accumulations range from around 0.10 inches or less along the I-80 corridor to 0.75 inches or locally more near the Idaho and Oregon borders. The high terrain will see an additional 2 to 7 inches of snowfall Sunday and Sunday night with the higher peaks across the Jarbidge Wilderness and Independence Ranges seeing as much as a foot. Stronger southwesterly surface winds expected for Sunday with gusts 30 to 40 mph. Warmer temperatures are also in store with daytime highs in the low to mid 40s near the Idaho and Oregon borders, trending as warm as the upper 50s to low 60s south of US-50. Overnight lows will be in the upper 20s to upper 30s. && .LONG TERM...Monday through next Saturday Active pattern continues through the new week as waning AR event transitions to a progressive zonal flow marked by several quick hitting systems bringing rain and snow chances. Monday the ongoing AR event will be shifting north as is weakens with a warm front moving northward into Idaho, precipitation will end from south to north during the morning hours with rain and snow crossing into Idaho by Monday afternoon. This pause will be short lived as cold front will push into NV bringing a return to rain and snow for Tuesday morning through Wednesday morning although precipitation intensity will be less than what it will be for last weekend. As the front moves through snow level will drop from 7000 feet to near 5500 feet. This will keep snow accumulations next to nil for the valleys, as the passes may get up to 2”, while the ranges of Humboldt and Elko counties seeing 1 to 2 feet of snow by Thursday. Rain amounts will be good as areas north of Diamond Valley will see up to 0.50” while points south will get much less with up to 0.10” possible. After a brief break Thursday, another trough will dig south into Nevada for Friday morning. This system look to be more of a widespread event affecting most of the Silver state through next Saturday, but models remain split on temperatures as heights with the GFS being 14 dm higher than the ECMWF (554 dm vs 540 dm) this difference will be key in determining rain or snow for the valleys to passes, so will hold off on amounts with this system until better agreement with the pattern occurs. Temperatures will be on the downward slide for the week as highs will start in the upper 40s to low 60s Monday, falling to the upper 20s to low 50s Friday. Lows will see a similar trend starting in the low 30s to low 40s dropping to the mid teens to mid 20s Saturday morning. Winds will be elevated out of the W to SW at 10 to 25 MPH with gusts up to 35 MPH possible Monday through Thursday. Wind shift to be more W to NW Friday and Saturday at 10 MPH to 20 MPH with a few gusts up to 30 MPH possible. && .AVIATION...CIGs continue to lower this morning with periods of light to moderate rain at KWMC KBAM and KEKO through the day and into tonight. Conditions at these terminals are expected to range between MVFR and IFR. KELY will be near the southern reach of precipitation today, with a 30% chance of rain this afternoon, and a 50% chance of rain or rain snow mix this evening. KTPH is expected to remain dry today. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory until 4 AM PST Monday Humboldt... Northern Elko. Winter Storm Warning until 4 AM PST Monday Ruby Mountains and East Humboldt Range in Elko. && 92/98/96
Nearby
High Wind Warnings in Nevada, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.